Alert archive / Nebraska / Wind Chill Advisories in 2014

Wind Chill Advisory 6, NWS North Platte, NE

February 2, 2014Custer County, Deuel County, Keith County, Nebraska

NWS North Platte, NE issued this wind chill advisory at Feb 2, 2014, 7:27 AM CST for Custer County, Deuel County, Keith County, Nebraska. It was in force for 107 min.

The area

The counties it named.

The facts

Issued
Feb 2, 2014, 7:27 AM CST (13:27 UTC)
Expired
Feb 2, 2014, 9:14 AM CST
In force
107 min
Issued by
NWS North Platte, NE

Counties Custer County, NE, Deuel County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WWUS43 KLBF 021327
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 AM CST SUN FEB 2 2014

...DANGEROUS WIND CHILL VALUES THIS MORNING...

.LIGHT WINDS WILL PRODUCE OCCASIONAL WIND CHILL READINGS LESS THAN
20 BELOW ZERO THIS MORNING.

NEZ038-056-057-021600-
/O.NEW.KLBF.WC.Y.0006.140202T1327Z-140202T1600Z/
CUSTER-DEUEL-KEITH-
INCLUDING THE CITIES OF...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA
727 AM CST SUN FEB 2 2014 /627 AM MST SUN FEB 2 2014/

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST /9 AM MST/
THIS MORNING. 

* WIND CHILL VALUES...20 BELOW TO 25 BELOW ZERO.

* OTHER IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
1 follow-up statement
954 
WWUS43 KLBF 021514
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 AM CST SUN FEB 2 2014

...WIND CHILL ADVISORY CANCELLED...


NEZ038-056-057-021615-
/O.CAN.KLBF.WC.Y.0006.000000T0000Z-140202T1600Z/
CUSTER-DEUEL-KEITH-
INCLUDING THE CITIES OF...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA
914 AM CST SUN FEB 2 2014 /814 AM MST SUN FEB 2 2014/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

TEMPERATURES HAVE WARMED...AND DANGEROUS WIND CHILLS ARE NO LONGER
A THREAT. 

$$

TAYLOR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 5:11 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Feb 2, 5:11 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
511 AM CST SUN FEB 2 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 325 AM CST SUN FEB 2 2014

TODAY AND TONIGHT...SOME TRAPPED MOISTURE HAS DEVELOPED IN THE
PLATTE VALLEY THIS MORNING PRODUCING A 100 FT CEILING AT NORTH
PLATTE. THIS THIN VEIL OF MOISTURE...IF IT PERSISTS...SHOULD MIX OUT
AFTER SUNRISE. THE RAP HAS MISPLACED THIS MOISTURE FURTHER NORTH AND
WEST ACROSS THE CHEYENNE DIVIDE OVER THE SRN PANHANDLE. SFC OBS SHOW
THIS MOISTURE FARTHER SOUTH ACROSS NERN COLO. REGARDLESS...THE RAP
MOVES THIS MOISTURE EAST PRESUMABLY THRU SWRN NEB SOUTH OF
INTERSTATE 80. ITS POSSIBLE DENSE FOG MAY DEVELOP ALONG AND SOUTH OF
THE INTERSTATE BEFORE SUNRISE.

WIND CHILL READINGS ARE CLOSE TO -20F ACROSS THE SOUTH. IF WINDS CAN
INCREASE THEN A WIND CHILL ADVISORY WOULD BE NEEDED FOR A FEW HOURS
THIS MORNING.

OTHERWISE...THE ARCTIC HIGH CENTERED OVER THE SNOW FIELD COVERING
SWRN NEB...NRN KS AND ERN NEB IS FCST TO MOVE EAST INTO MO/IL BY
MONDAY MORNING. A WARM FRONT IS FCST TO DEVELOP ACROSS NRN NEB
TONIGHT AHEAD OF A VERY STRONG ARCTIC HIGH RIDGING FROM THE YUKON
SOUTH THROUGH THE NRN HIGH PLAINS. CLEAR SKIES ARE EXPECTED ACROSS
THE FCST AREA TODAY AND TONIGHT SUPPORTING HIGHS IN THE 20S ACROSS
THE SNOW FIELD SOUTH AND 30S ACROSS THE SNOW-FREE NORTH. THE WARM
FRONT SHOULD KEEP THE ATM WELL MIXED TONIGHT AND LOWS FOLLOW IN THE
SINGLE DIGITS SOUTH TO NEAR 10 ABOVE IN THE NORTH. THE MET GUIDANCE
SUGGESTED SUBZERO LOWS TONIGHT ACROSS THE SOUTH BUT THIS HAS BEEN
SET ASIDE FOR NOW. THE GEM REGIONAL MODEL SHOWS LOWS IN THE SINGLE
DIGITS AND THIS MODEL HAS BEEN VERIFYING THE BEST WITH THE ONGOING
TEMPERATURE FORECAST EARLY THIS MORNING.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 325 AM CST SUN FEB 2 2014

12Z MONDAY AND BEYOND. THE FORECAST CONCERNS IN THE EXTENDED
PERIODS ARE BITTERLY COLD TEMPERATURES AND THE POTENTIAL FOR SNOW
LATE MONDAY THROUGH EARLY WEDNESDAY AND POSSIBLY AGAIN LATE WEEK
INTO THE WEEKEND.

MONDAY...THE MODELS ARE CONTINUING TO ADVERTISE MOISTURE RETURN IN
ADVANCE OF A SOUTHERN STREAM TROUGH ADVANCING ACROSS THE
DESERT SOUTHWEST.  ISENTROPIC UPGLIDE AND OMEGA ASSOCIATED WITH A
140KT UPPER JET MAY TRIGGER SNOW PRODUCTION BY AFTERNOON...SPREADING
FROM SOUTHWEST TO NORTHEAST NEBRASKA.  HOWEVER A BETTER
PRECIPITATION SIGNAL IS SHOWN EARLY ON TUESDAY AS DPVA ASSOCIATED
WITH THE SOUTHERN STREAM WAVE SPREADS EAST NORTHEAST AND EJECTS
ACROSS THE SOUTHERN PLAINS.  SNOW IS EXPECTED TO BECOME WIDESPREAD
AFTER DAYLIGHT WITH THE HIGHEST CHANCES REMAINING ALONG OUR SOUTHERN
BORDERS.  WILL CONTINUE TO TREND THE POP FORECAST UPWARD WITH THIS
FORECAST PACKAGE...WITH 50-60% POPS ALONG AND SOUTH OF I80 TUESDAY.
DESPITE THE INCREASE IN POPS...WILL NOT VENTURE MUCH HIGHER WITH
EXPECTED QPF AS MODEL CONSENSUS INDICATES ~0.15" ACROSS OUR
SOUTH...AND LESS THAN A TENTH OF AN INCH FOR THE NORTHERN
SANDHILLS.  SNOW PRODUCTION WILL BE ABOVE CLIMO NORMS AS PROXIMITY
SOUNDINGS INDICATE A DEEP DENDRITIC GROWTH ZONE...SO DESPITE
SOMEWHAT LIMITED MOISTURE...A FEW INCHES OF SNOW MAY BE POSSIBLE
GIVEN A 15:1 /OR HIGHER/ SLR.  FORCING SPREADS TO THE EAST EARLY
WEDNESDAY WITH ONLY LIGHT SNOW REMAINING...WILL LIMIT POPS TO LOW
END CHANCE DURING THE DAY.  BEYOND WEDNESDAY PRECIPITATION CHANCES
BECOME LIMITED TO OUR FAR SOUTHWEST WITH THE UPPER LEVELS
TRANSITIONING TO ZONAL.   THERE IS HOWEVER A BETTER PRECIPITATION
SIGNAL LATE IN THE WEEK/EARLY NEXT WEEKEND WITH THE DEVELOPMENT OF
THE NEXT WESTERN CONUS TROUGH.  BOTH THE EC AND GFS...WITH SUPPORT
FROM THE ENSEMBLES SUPPORT THIS LATE WEEK SYSTEM...THUS SLIGHT
CHANCE POPS ARE WARRANTED FOR NOW.

CONCERNING TEMPERATURES...ARCTIC AIR BEHIND A STRONG COLD FRONT WILL
INFILTRATE THE REGION LATE MONDAY AND REMAIN THROUGH MUCH OF THE
EXTENDED PERIODS.  TUESDAY WILL BE MUCH COLDER AS H85 TEMPERATURES
FALL TO MINUS 20 OR COLDER FOR MUCH OF THE REGION.  HIGHS SHOULD TOP
OUT ONLY IN THE TEENS...WITH THE POTENTIAL OF SINGLE DIGIT HIGHS FOR
OUR NORTH.  COLDER YET FOR WEDNESDAY WITH ALL LOCATIONS ACROSS THE
FORECAST AREA STRUGGLING TO REACH THE UPPER SINGLE DIGITS.  HIGHS
THURSDAY AND FRIDAY WILL WARM A FEW DEGREES EACH DAY AS WEAK RETURN
FLOW TRIES TO BECOME ESTABLISHED ACROSS THE HIGH PLAINS.  LOWS
WEDNESDAY...THURSDAY AND QUITE POSSIBLY FRIDAY MORNING SHOULD BE
BELOW ZERO AS THE ARCTIC HIGH SETTLES ACROSS THE HIGH PLAINS.  NOTE
THAT IF ADDITIONAL FRESH SNOW WERE TO ADD TO THE SNOWPACK...THE
DETERMINISTIC GUIDANCE WOULD BE ANOMALOUSLY TOO WARM...THIS MAY BE A
CASE WHERE SOME LOCATIONS SEE THE COLDEST READINGS OF THE SEASON.
WITH THE BITTERLY COLD TEMPERATURES EXPECTED DURING THE OVERNIGHT
ANY AMOUNT OF WIND WOULD ALLOW FOR CRITICALLY LOW WIND CHILL
READINGS.  WIND CHILL ADVISORIES MAY BE NEEDED WEDNESDAY AND
THURSDAY MORNING.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 511 AM CST SUN FEB 2 2014

VFR IS EXPECTED ALL AREAS TODAY AND TONIGHT.

ARCTIC HIGH PRESSURE WILL MOVE EAST INTO ILLINOIS WITH LOW
PRESSURE FORMING OVER THE CNTL HIGH PLAINS EAST INTO WRN NEB.
GENERALLY CLEAR SKIES ARE EXPECTED ACROSS THE FCST AREA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...CDC
LONG TERM...JACOBS
AVIATION...CDC
Hazardous weather outlook, Feb 2, 4:10 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
410 AM CST SUN FEB 2 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-031015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
410 AM CST SUN FEB 2 2014 /310 AM MST SUN FEB 2 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILL READINGS WILL APPROACH 20 BELOW ZERO IN SOME AREAS FOR
A FEW HOURS THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

VERY COLD WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. WIND CHILL
READINGS COULD APPROACH OR EXCEED 20 BELOW ZERO AT NIGHT AND EACH
MORNING WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CDC

Nearby

Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.